MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINALYSIS URINE TUBE; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINALYSIS URINE TUBE; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Model Number 364979
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® urinalysis urine tube there was tube extenders with molding defects that can be used.The following information was provided by the initial reporter.The customer stated: "the tops are smaller causing the analyzer to drop the samples.".
 
Additional Manufacturer Narrative
The following fields have been updated with additional/corrected information: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: 1288661.D.4.Medical device expiration date: 2023-10-31.H.4.Device manufacture date: 2021-10-15.D.4.Medical device lot #: 1350285.D.4.Medical device expiration date: 2023-12-31.H.4.Device manufacture date: 2021-12-16.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 17-mar-2022.H.6.Investigation: bd received eleven (11) samples from lot #1288661 and one (1) from lot #1350285 for investigation.The samples were evaluated by visual examination and the indicated failure mode for stopper size causing instrument issues with the incident lots were not observed, as no issues with the stoppers were identified.The stoppers were the correct size and material per the product specification.Additionally, one hundred (100) retention samples from each lot (1288661 and 1350285) from bd inventory were evaluated by visual examination and no issues were observed relating to stopper size/issues as all samples met specifications.Based on a review of the device history record for the incident lots, all product specifications and requirements for lot release were met.There were no related quality notifications.This complaint is unable to be confirmed for the indicated failure mode of stopper size causing instrument issues based on the returned and retention samples.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER® URINALYSIS URINE TUBE
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13698972
Report Number1917413-2022-00114
Device Sequence Number17476085
Product Code KDT
UDI-Device Identifier50382903649797
UDI-Public50382903649797
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K790366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number364979
Device Catalogue Number364979
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/11/2022
03/23/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/15/2022
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown